Aa
A
A
A
Close
Gastroenterology Community
31.5k Members
Avatar universal

Constipation, right side pain, dehydration, elevated liver enzymes

For a few years I have had ride sided upper quadrant pain off and on.  I had my gallbladder taken out in 2012.  I had the pain before that and thought that it would end after the surgery.  It has come off and on ever since along with bad heartburn and chronic constipation as well as bouts of rapid diarrhea usually after eating.  I also suffer from chronic headaches all the time.  This has been going on for many years.  Eventually I was put on pain medication for this.

Two and half weeks ago I started going to a methadone clinic for opiate addiction.  I didn't realize it at the time but I was very dehydrated.  They did a complete blood test on me.  Well this came back with slightly elevated liver enzymes (AST, ALT, alkaline phosphatase).  My platelet count was just a little bit high but this was probably from the dehydration.  I have been having almost daily nausea, but I'm not sure if this is from withdrawals from the opiates or from the methadone. Lots of sweating but this could be from this as well.  Also tired all the time, but this too could be from either the withdrawals or the methadone.  

I have been so scared since learning of my liver enzymes.  The nurse said that it could be from the pain medication that I was taking (which had Tylenol in it) and that since I have stopped them the enzyme levels could go down in a couple of weeks.  Well today I got the right-sided pain again under my rib.  It was EXTREMELY painful and was like a stabbing pain that would start and stop.  So now with the pain on my side I'm freaking out because of learning of my slightly elevated liver enzymes, thinking I've got some sort of liver disease.  It did start right before I had a bowel movement and I thought it was gone.  But it has come back a few times since, but not as painful.

I would appreciate if anyone out there has any knowledge of my symptoms.  In a way I want to know what's going on, and in a way I don't...just scared :-(

Thanks!
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem